MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0624-148-36
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bladder neck obstruction procedure, the fiber broke.The procedure was completed without replacing the fiber.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual inspection found that the fiber body was broken into two pieces, therefore the reported event was confirmed.In addition, the fiber tip was degraded, indicative of fiber use.The fiber connector was analyzed, no defects on connector face was found.A slightly distortion of the beam was noted during the functional test.It is likely that procedural handling and procedural conditions of the device during set-up or use contributed to the fiber body break.A partial body break or kink could have occurred during the set up and use and when the fiber was fired caused the break.Based on these observations, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
SLIMLINE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
israel 2069204
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19996769
Report Number2124215-2024-47470
Device Sequence Number20640603
Product Code GEX
UDI-Device Identifier07290109140018
UDI-Public07290109140018
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0624-148-36
Device Catalogue Number0624-148-36
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/28/2024
10/01/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/12/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale